Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Growth of graded noetherian rings


Authors: Darin R. Stephenson and James J. Zhang
Journal: Proc. Amer. Math. Soc. 125 (1997), 1593-1605
MSC (1991): Primary 16P90, 16W50, 16E10
DOI: https://doi.org/10.1090/S0002-9939-97-03752-0
MathSciNet review: 1371143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every graded locally finite right noetherian algebra has sub-exponential growth. As a consequence, every noetherian algebra with exponential growth has no finite dimensional filtration which leads to a right (or left) noetherian associated graded algebra. We also prove that every connected graded right noetherian algebra with finite global dimension has finite GK-dimension. Using this, we can classify all connected graded noetherian algebras of global dimension two.


References [Enhancements On Off] (What's this?)

  • [AS] M. Artin and W. Schelter, Graded Algebras of Dimension 3, Adv. Math. 66 (1987), 172-216. MR 88k:16003
  • [ATV] M. Artin, J. Tate and M. Van Den Bergh, Modules over Regular Algebras of Dimension 3, Inventions Math., vol. 106, 1991, pp. (335-389). MR 93e:16055
  • [CF] J. W. S. Cassels and A. Fröhlich, Eds., Algebraic Number Theory, Proceedings of an Instructional Conference, Academic Press, 1967. MR 35:6500
  • [Di] W. Dicks, On the cohomology of one-relator associative algebras, J. Alg. 97 (1985), 79-100. MR 87h:16041
  • [KL] G. Krause and T. H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, Research Notes in Mathematics, Pitman Adv. Publ. Program, vol. 116 (1985). MR 86g:16001
  • [MR] J. C. McConnell and J. C. Robson, Non-Commutative Noetherian Rings, Wiley-Interscience, Chichester, 1987. MR 89j:16023
  • [MS] J. C. McConnell and J. T. Stafford, Gelfand-Kirillov dimension and associated graded rings, J. Algebra 125 (1989), 197-214. MR 90i:16002
  • [NV] C. Nastasescu and F. Van Oystaeyen, Graded Ring Theory, North Holland, Amsterdam, 1982. MR 84i:16002
  • [RS] R. Resco and L. Small, Affine noetherian algebras and extensions of the base field, Bull. London Math. Soc. 25 (1993), 549-552. MR 94m:16029
  • [S1] M. K. Smith, Growth of twisted Laurent extensions, Duke Math. J. 49 (1982), 79-85. MR 83j:16034
  • [S2] -, Universal enveloping algebras with sub-exponential but not polynomially bounded growth, Proc. Amer. Math. Soc. 60 (1976), 22-24. MR 54:7555
  • [SmZ] S. P. Smith and J. J. Zhang, Some non-noetherian regular graded rings, in preparation.
  • [SZ] J. T. Stafford and J. J. Zhang, Homological properties of (graded) noetherian PI rings, J. Algebra 168 (1994), 988-1026. MR 95h:16030
  • [St] R. P. Stanley, Generating Functions (G.-C. Rota, ed.), Studies in Combinatorics, Vol. 17, MAA Studies in Math., Washington: MAA, Inc., 1978, pp. (100-141). MR 81i:05015
  • [Ste] D. R. Stephenson, Artin-Schelter regular algebras of global dimension three, Ph.D. thesis, University of Michigan, UMI, 1994.
  • [W] C. T. C. Wall, Generators and relation for the Steenrod algebra, Ann. Math. 72 (1960), 429-444. MR 22:7117
  • [Zh] J. J. Zhang, Connected graded Gorenstein algebras with enough normal elements, J. Algebra, to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16P90, 16W50, 16E10

Retrieve articles in all journals with MSC (1991): 16P90, 16W50, 16E10


Additional Information

Darin R. Stephenson
Affiliation: Department of Mathematics-0112, University of California at San Diego, La Jolla, California 92093-0112
Email: dstephen@math.ucsd.edu

James J. Zhang
Affiliation: Department of Mathematics, Box 354350, University of Washington, Seattle, Washington 98195
Email: zhang@math.washington.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03752-0
Keywords: Sub-exponential growth, GK-dimension, graded ring, global dimension
Received by editor(s): December 5, 1995
Additional Notes: The second author was supported by the NSF
Communicated by: Lance W. Small
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society